Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 31, 2010, 4:08 AM CDT for Jefferson County, Rock County, Walworth County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 4:08 AM CDT (09:08 UTC)
- Expired
- May 31, 2010, 5:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jefferson County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 28 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:30 AM CDT, 38 minutes earlier.
Area forecast discussion, May 31, 3:30 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT MON MAY 31 2010 .SHORT TERM... SFC COLD FRONT CURRENTLY LOCATED FROM BETWEEN SBN AND PORT WASHINGTON THROUGH MENOMINEE FALLS...NWS SULLIVAN...EVANSVILLE AND SOUTHERN GREEN COUNTY. ISOLATED CONVECTION FIRED UP JUST AHEAD OF THE FRONT OFF AND ON SINCE MIDNIGHT AND ISOLATED STORMS CONTINUE TO FIRE ALONG THE FRONT. TEMPS BEHIND THE FRONT WITH THE LIGHT NW WINDS ARE STILL IN THE MID TO UPPER 60S UPSTREAM. ALSO...THERE IS A SIGNIFICANT LAG BETWEEN THE SFC FRONT AND THE SCATTERED CONVECTION THAT IS ASSOCIATED WITH THE WEAKENING 850-700MB FGEN. THE STORMS ALONG THE FRONT ARE QUITE SMALL BUT MEATY...LIKELY PRODUCING SMALL HAIL...WITH 60 TO 70 DBZ WELL ABOVE THE FREEZING LEVEL. TODAY...FORECAST CONFIDENCE...MEDIUM. ISOLATED TO SCATTERED TSTORMS LIKELY THIS MORNING UNTIL THE 850MB BAROCLINIC AND FGEN ZONE PASSES CWA. PRECIP CHANCES ENDING IN SE EARLY THIS AFTERNOON. TEMPS SHOULD WARM NICELY AFTER EVERYTHING IS OVER...GETTING UP TO ALMOST 80...ESPECIALLY OUT WEST. TONIGHT...FORECAST CONFIDENCE...HIGH. HIGH PRESSURE OVER THE AREA TONIGHT. DRY WEATHER. MOSTLY CLEAR SKIES. MIN TEMPS MILD...IN THE MID TO UPPER 50S. TUESDAY...FORECAST CONFIDENCE...HIGH. STRONG WARM AIR ADVECTION KICKS IN AHEAD OF AN APPROACHING SFC LOW AND UPPER SHORTWAVE. HIGH CHANCE FOR SHOWERS...ESPECIALLY LATE IN THE NIGHT. QPF UP TO AN INCH IN MODELS. WILL LIKELY NEED TO RAIS POPS. TUESDAY NIGHT INTO WEDENSDAY...FORECAST CONFIDENCE...MEDIUM. A RIGOROUS SHORTWAVE CROSSING SOUTHERN ONTARIO AND A WEAKER SHORTWAVE TREKKING ACROSS SOUTHERN MN /AIDED BY RIGHT ENTRANCE REGION OF UPPER JET/ ON TUE WILL MOST LIKELY GENERATE SOME THUNDERSTORMS ACROSS MN AND IOWA ALONG A SFC COLD FRONT. THE 00Z NAM PRODUCES AN MCS OR BOW ECHO-LIKE STRUCTURE IN THE QPF FIELD OVER CENTRAL IOWA TUE EVENING AND THEN BRINGS IT ACROSS CENTRAL IL ON WED. MEANWHILE...IT ALSO GENERATES PRECIP ALONG THE SFC FRONT THAT IS SLOWER THAN THE GFS TO CROSS IL OVERNIGHT. THE NAM FCSTS THE FRONT TO STALL OVER THE WI/IL BORDER FROM 12Z TO 21Z WED...WHICH WOULD KEEP SHOWERS FOCUSED OVER THE CWA. THE 00Z GFS AND 00Z ECMWF SHOW SHOWERS AND TSTORMS SHIFTING INTO WI AND NORTHERN IL OVERNIGHT TUE NIGHT WITH THE SFC FRONT AND 925MB BAROCLINIC ZONE REACHING SOUTHERN WI BY 12Z WED AND THE WI/IL BORDER BY 18Z. THE 850MB LOW LEVEL JET /LLJ/ IS PROJECTED TO REACH INTO SOUTHERN WI TUE NIGHT...ALTHOUGH NAM KEEPS IT SOUTH ACROSS IL. THE GFS UNDERGOES SOME CONVECTIVE FEEDBACK ISSUES AS IT BRINGS THE FRONT ACROSS THE WI/IL BORDER AND INTO NORTHERN IL ON WED. THE NAM KEEPS REGENERATING SHOWERS AND TSTORMS ALONG THE FRONT...FOCUSED OVER THE CWA ALL DAY WED. THE MODELS DIVERGE SIGNIFICANTLY WED NIGHT. GFS AND NAM BRING HIGH PRESSURE INTO THE AREA AND THE ECMWF BRING THE SFC LOW DIRECTLY ACROSS SOUTHERN AND CENTRAL WI. WENT WITH BLEND IN FCST. LOW TEMPS WED NIGHT WITH DEPEND ON WHICH MODEL SOLN PANS OUT. .LONG TERM... THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM. THE DISCREPENCY BETWEEN THE MODELS CONTINUES...SO WENT WITH A COMPROMISE...KEEPING SMALL POPS OVER EASTERN CWA THROUGH THU MORNING. THEN FOR FRI...THE GFS IS AT LEAST 12 HRS QUICKER THAN THE ECMWF WITH BRINGING WARM AIR ADVECTION SHOWERS INTO WI. TEMPS DURING THIS PERIOD WILL AGAIN DEPEND ON WHICH MODEL SOLN PANS OUT. && .AVIATION... THUNDERSTORMS BEGINNING TO DEVELOP RIGHT ALONG WEAK FRONT AND SHOULD CONTINUE IN SCATTERED FASHION THROUGH THE MIDDAY HOURS. THESE APPEAR TO BE MAINLY EAST OF MADISON...BUT WILL IMPACT THE SOUTHEAST WI TAFS THROUGH ABOUT 18Z. STORMS WILL LIKELY HAVE SMALL HAIL. IN THE WAKE OF THE COLD FRONT AND WITH SOME LOW LEVEL MOISTENING DUE TO THUNDERSTORMS...COULD BE A PERIOD OF MVFR CEILINGS IN THE MORNING HOURS. WILL BE DIFFICULT TO TIME AND MAY NOT INCLUDE IN 12Z TAF ISSUANCE. EXPECT VFR CONDITIONS FROM THIS AFTERNOON THROUGH TUESDAY MORNING AS DRIER AIR WORKS BACK INTO SOUTHERN WISCONSIN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...13 AVIATION/MARINE...02
Hazardous weather outlook, May 30, 4:27 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 PM CDT SUN MAY 30 2010 WIZ046-047-051-052-056>060-062>072-311100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 427 PM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR ADVISORY FOR OZONE UNTIL 11 PM FOR SHEBOYGAN...OZAUKEE... MILWAUKEE...RACINE AND KENOSHA COUNTIES. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...MAINLY LATER TONIGHT. BRIEF LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH MAY OCCUR WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS INTO MEMORIAL DAY...MAINLY IN THE MORNING...AS A WEAKENING COLD FRONT MOVES THROUGH THE REGION. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY...AS LOW PRESSURE MOVES THROUGH THE REGION. A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS TUESDAY NIGHT...AS A WARM FRONT MOVES TOWARD THE AREA. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. LMZ643>646-311100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 427 PM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEARSHORE WATERS...MAINLY LATER TONIGHT. SMALL HAIL AND WIND GUSTS TO 30 KNOTS ARE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS INTO MEMORIAL DAY...MAINLY IN THE MORNING...AS A WEAKENING COLD FRONT MOVES THROUGH THE REGION. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY...AS LOW PRESSURE MOVES THROUGH THE REGION. A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS TUESDAY NIGHT...AS A WARM FRONT MOVES TOWARD THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS WELL. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 31, 1:39 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 139 AM CDT MON MAY 31 2010 WIZ051-052-310745- FOND DU LAC-SHEBOYGAN- 139 AM CDT MON MAY 31 2010 ...STRONG THUNDERSTORM MOVING INTO SOUTHEAST FOND DU LAC AND WESTERN SHEBOYGAN COUNTIES... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN DODGE COUNTY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CAMPBELLSPORT BY 150 AM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
Special weather statement, May 31, 2:38 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 238 AM CDT MON MAY 31 2010 WIZ068-310845- GREEN- 238 AM CDT MON MAY 31 2010 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN GREEN COUNTY... AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MONROE BY 320 AM CDT... MONROE AIRPORT BY 325 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:40 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.